MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45015
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that post-procedure, the patient suffered an ischemic stroke due to the subject stent was not opened on the proximal end.The physician was unable to re-access the subject flow diverter to open the proximal part.The patient's anatomy was reported to be moderately tortuous and had a short tight landing zone.The patient current condition was unknown and no further information was available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the information provided in the complaint, it is not clear if the subject flow diverter caused the patient stroke.Access was through the femoral artery.The associate device used in conjunction with the subject flow diverter during the procedure was a long sheath, an intermediate catheter and a microcatheter.The subject flow diverter was confirmed to be fully deployed during the procedure.The anatomy was not extremely tortuous.Regular imaging was done immediately post procedure to show that the flow diverter was fully open.The flow diverter did not fully oppose the vessel wall proximally when it was deployed, the ledge on the proximal end meant the flow diverter was not fully open and fish mouthing effort.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported issue of the stent failed/unable to open.An assignable cause of anticipated procedural complication will be assigned to the reported event of patient stroke as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.H3 other text : device not returned for evaluation.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14994244
Report Number3008881809-2022-00342
Device Sequence Number1776818
Product Code OUT
UDI-Device Identifier07613327375244
UDI-Public07613327375244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model NumberFDS45015
Device Catalogue NumberFDS45015
Device Lot Number22810419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LONG SHEATH (STRYKER); EXCELSIOR XT - 27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown